MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD¿ SYRINGE 0.5ML 30GA 8MM 10BAG 500 PL/WG; NEEDLE

BD MEDICAL - DIABETES CARE BD¿ SYRINGE 0.5ML 30GA 8MM 10BAG 500 PL/WG; NEEDLE
Catalog Number 928854
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: n/a.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd¿ syringe 0.5ml 30ga 8mm 10bag 500 pl/wg had moisture inside of the syringe.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: material no.928854.Batch no.7352875.It was reported that there was moisture inside of the syringe.Verbatim: (b)(6) pharmacist reported on behalf of consumer that there was moisture inside of the syringe before injection.Consumer does not re-use syringe, occurrence date is unknown.Lot # 7352875, product # 928854, expiration date was not provided.Pharmacist gave consumer a replacement box, sending mail kit and replacement product to pharmacy.
 
Event or Problem Description
It was reported that bd¿ syringe 0.5ml 30ga 8mm 10bag 500 pl/wg had moisture inside of the syringe.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: material no.928854, batch no.7352875.It was reported that there was moisture inside of the syringe.Verbatim: walgreens pharmacist reported on behalf of consumer that there was moisture inside of the syringe before injection.Consumer does not re-use syringe, occurrence date is unknown.Lot # 7352875, product # 928854, expiration date was not provided.Pharmacist gave consumer a replacement box, sending mail kit and replacement product to pharmacy.
 
Additional Manufacturer Narrative
H.6.Investigation: customer returned (3) 1/2cc, 8mm, 30g walgreens syringes in an open poly bag from lot # 7352875.Customer states that there was moisture inside of the syringe before injection.All returned syringes were examined and all exhibited clear droplets of material inside the barrels.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely insulin.This material would not have been acquired during the manufacturing process.A review of the device history record was completed for batch# 7352875.All inspections and challenges were performed per the applicable operations qc specifications.There was one (1) notification [200731829] noted that did not pertain to the complaint.Bd was able to duplicate or confirm the customer¿s indicated failure, although this material would not be acquired from the manufacturing process and is not a manufacturing defect.This material may have been acquired from the customer.Insulin would not have been acquired during the manufacturing process.

Brand Name
BD¿ SYRINGE 0.5ML 30GA 8MM 10BAG 500 PL/WG
Common Device Name
NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8480144
Report Number1920898-2019-00315
Device Sequence Number16624900
Product Code FMI
UDI-Device Identifier00311917025285
UDI-Public00311917025285
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K955235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number928854
Device Lot Number7352875
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;